MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product will not be returned for evaluation.A review of the complaint history, device history record, ifu and quality control of the reported device was conducted.No events related to the reported issue were found during a review of related manufacturing or quality records.Review of the associated device history record did not identify non-conformances that may be related to this reported incident.This event is still under investigation at this time.
 
Event or Problem Description
It was reported that an advance 35 low profile balloon catheter was being used for pre-dilation of an in-stent occlusion of an iliac artery when the balloon ruptured.(1820334-2017-00704) it is unknown in which direction the balloon ruptured.An attempt was made to use a second balloon catheter; however it ruptured also.(1820334-2017-00705) another manufacturer's device was then used to perform pre-dilation.After another manufacturer's stent placement, and during post-dilation, the vessel ruptured.A stent graft of another manufacturer was then placed to complete the procedure.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, and quality control of the returned device was conducted during the investigation.The complaint device was not returned, therefore no physical examinations could be performed; however, a document-based investigation was performed.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.However it is plausible to suggest that this incident was technique related or human anatomy related.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6482687
Report Number1820334-2017-00705
Device Sequence Number10975271
Product Code DQY
UDI-Device Identifier10827002522722
UDI-Public(01)10827002522722(17)170731(10)5178617
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-7-4.0
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1